MAUDE Adverse Event Report: MEDTRONIC XOMED INC. NIM® EMG - ENDOTRACHEAL TUBE; STIMULATOR, NERVE

MEDTRONIC XOMED INC. NIM® EMG - ENDOTRACHEAL TUBE; STIMULATOR, NERVE
Model Number 8229306
Medical Device Problem Code Incorrect, Inadequate or Imprecise Result or Readings (1535)
Health Effect - Clinical Codes Unintended Extubation (4564); No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/21/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
This regulatory report is being submitted due to retrospective review through capa 624392.H3: product analysis found visually, there was no damage in the construction of the device.There was whitish-yellowish colored biol ogical residue on the outside diameter of the cuff balloon on the distal end of the device.Electrically, resistance of each lead shall be between 1.7 and 3.7 ohms and the actual measurements were 3.3 ohms (blue), 3.4 ohms (blue with clear tubing), 3.7 ohms (red), and 3.5 ohms (red with clear tubing) which all electrodes were in specification.Functionally, for further analysis, the device was connected to a nim system, and the electrode leads on the distal end of the device were submerged in saline to perform an electrode check and functional testing and the device passed the electrode check and there was no erratic feedback during functional testing.There was no intermittent behavior while using a stylet to manipulate the shape of the device.For additional analysis, a syringe was used to inject 20cc of air into the cuff and there were no issues during inflation or deflation.In the returned condition, there was no out of specification condition that was related to the complaint.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Event or Problem Description
It was reported that during thyroidectomy procedure, when the doctor start to detect nerve, he found there was no waveform on nim when he use the probe to detect nerve.The doctor tried to check nim by patient simulator and confirmed the nim is normal.So, the doctor thought the problem is endotracheal tube.Finally, the doctor changed a new endotracheal tube to complete the surgery.Surgery delayed by about 5 minutes.No patient injury.

Brand Name
NIM® EMG - ENDOTRACHEAL TUBE
Common Device Name
STIMULATOR, NERVE
Manufacturer (Section D)
MEDTRONIC XOMED INC.
6743 southpoint dr n
jacksonville FL 32216
Manufacturer (Section G)
MEDTRONIC XOMED INC.
6743 southpoint dr n
jacksonville FL 32216
Manufacturer Contact
justin ellis
6743 southpoint drive north
jacksonville, FL 32216
7635265677
MDR Report Key21557400
Report Number1045254-2025-00794
Device Sequence Number4527229
Product Code ETN
UDI-Device Identifier00643169789524
UDI-Public00643169789524
Combination Product (Y/N)N
Initial Reporter CountryTW
PMA/510(K) Number
K925640
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative,Distributor
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 03/10/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/20/2026
Device Model Number8229306
Device Catalogue Number8229306
Device Lot Number0225139261
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/07/2023
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/28/2023
Initial Report FDA Received Date03/10/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured09/21/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexFemale